Alert archive / Florida / High Surf Advisories in 2022

High Surf Advisory 8, NWS Miami, FL

November 10, 2022Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Nov 10, 2022, 4:15 AM EST for Palm Beach County, Florida. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2022, 4:15 AM EST (09:15 UTC)
Expired
Nov 11, 2022, 3:37 AM EST
In force
23 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 10, 3:08 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 10, 3:08 AM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
308 AM EST Thu Nov 10 2022

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES...

.SHORT TERM...
(Today through Friday)
Issued at 126 AM EST Thu Nov 10 2022

Nicole is forecast to continue northwest along the periphery of an
eastward moving ridge through today. By this evening what is left
of Nicole will be absorbing into the northern stream trough, and
will start to race northeast through the Southeast and Mid-
Atlantic.

While the threat for tropical storm force winds will quickly
depart with Nicole today, the coastal and marine impacts will be a
little slower to subside. Even with the mostly offshore wind
component expected during the next Atlantic high tide cycle, the
lunar phase as well as the high seas/surf will still yield the
potential for tidal gauges to reach action to minor flood stage,
so minor coastal flooding will still be possible and a Coastal
Flood Advisory will be issued. As far as the west coast is
concerned, onshore flow will become established today on the south
side of Nicole as it traverses the state. This could result in
some minor coastal flooding along the Collier coast, and a Coastal
Flood Statement will be necessary there. After today's high tide
cycles, coastal flooding will no longer be a concern with this
event.

Due to the hybrid nature of Nicole and some intertwined dry air,
robust convection around the center or on the west side of the
storm never materialized. Thus, the threat for flooding rainfall
will depart with Nicole this morning, with only a scattering of
light showers possible through the day in the convergent westerly
flow.

Expect breaks in the cloud cover later in the day, with highs
peaking in the lower to mid 80s along the east coast, and possibly
near 80 further west where cloud cover may be slower to break.
Overnight lows are forecast in the lower 70s.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 126 AM EST Thu Nov 10 2022

Little to no rainfall is expected through the period with highs in
the mid 80s. Drier air forecast to be in place across the region
will allow overnight lows to fall to more seasonable levels, with
mid 60s across the interior, upper 60s along the west coast, and
low 70s along the east coast.

&&

.AVIATION...
(06Z TAFS)
Issued at 126 AM EST Thu Nov 10 2022

Northwest winds will continue veering through westerly and then
southerly by the late morning/afternoon. Gusts and sustained winds
will gradually subside through the TAF, with IFR gradually
improving to VFR. In general, this TAF package marks the start of
improving conditions across south Florida. Scattered showers will
be possible through the period as well.

&&

.MARINE...
Issued at 126 AM EST Thu Nov 10 2022

As is typical behind tropical systems, marine conditions will take
some time to subside to levels not hazardous to small craft.
Advisory level conditions are forecast through Friday, with
Cautionary conditions possibly lingering into Saturday. There may
be another brief uptick to Cautionary levels as a frontal boundary
approaches Sunday into Monday.

&&

.BEACHES...
Issued at 126 AM EST Thu Nov 10 2022

In addition to the coastal flooding concerns mentioned above,
surf will slowly subside along the Palm Beach coast. Portions of
the Palm Beach coast may continue to see High Surf conditions
through today, with surf heights above 5 feet into at least the
first part of Friday. Thus, elevated surf along the east coast,
and onshore flow across the west coast will also generate
dangerous swimming conditions in terms of rip current potential. A
high risk of rip currents is expected along the Gulf and Atlantic
beaches today, and at least across the Palm Beach coast through
Friday. Note that erosion from Nicole may result in new sandbars
and channels creating more numerous rip currents, even as surf and
winds subside.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            86  74  87  73 /  40  30  20  10
West Kendall     85  71  87  68 /  40  30  20  10
Opa-Locka        85  72  87  70 /  40  30  20  10
Homestead        83  72  85  70 /  40  30  20  10
Fort Lauderdale  84  74  86  72 /  40  30  20  10
N Ft Lauderdale  84  73  85  71 /  40  30  30  10
Pembroke Pines   84  72  86  70 /  40  30  20  10
West Palm Beach  84  71  86  69 /  50  20  30  10
Boca Raton       86  72  87  70 /  50  30  30  10
Naples           80  73  83  71 /  70  30  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ063-066-067-071-072-172.

     Hurricane Warning for FLZ068-168.

     Flood Watch through late tonight for FLZ063-066>068-071-072-074-
     168-172-173.

     Wind Advisory until 7 AM EST this morning for FLZ074-173.

     Storm Surge Watch for FLZ168-172.

     Storm Surge Warning for FLZ168.

     High Rip Current Risk through this evening for FLZ172-173.

     Coastal Flood Advisory until 7 PM EST this evening for FLZ173.

AM...Hurricane Watch for AMZ610.

     Tropical Storm Warning for AMZ610-651-671.

     Small Craft Advisory until 7 AM EST this morning for AMZ630.

     Hurricane Warning for AMZ650-670.

GM...Small Craft Advisory until 7 PM EST this evening for GMZ656-657-
     676.

&&

SHORT TERM...Harrigan
LONG TERM....Harrigan
AVIATION...Harrigan
Hazardous weather outlook, Nov 10, 3:51 AM EST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
351 AM EST Thu Nov 10 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
351 AM EST Thu Nov 10 2022

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Today and tonight.

NHC is currently issuing advisories for Tropical Storm Nicole,
please see the latest Hurricane Threats and Impacts (HTI) graphics
for specific hazard information.

https://www.weather.gov/srh/tropical?office=mfl

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

While beach and marine conditions will continue to improve, elevated
surf, strong and frequent rip currents, and elevated seas will
continue through Friday before calming this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:15 AM ESTCoastal Flood StatementMFLBroward, Collier, Miami-Dade, Palm Beach57 hr

Nearby

High Surf Advisories in Florida, 2022Every high surf advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.